MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302804
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Pain (1994)
Date of Event 02/07/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that after a left thr performed on (b)(6) 2009, the patient presented loosening of the stem, unexplained pain and infection.A revision surgery was performed on (b)(6) 2013 to treat the adverse event and all devices were explanted.This information was provided by the national joint registry of the (b)(6), as part of a retrospective data collection of patients who underwent either a revision or re-revision surgery where a polarcup shell was part of the hip construct.As such, no further information will be available.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this reported event was derived from the national joint registry uk summary report for polarcup as part of a retrospective data collection.As such, no further information will be available.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The root cause and/or patient outcome beyond that which was reported could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.Should clinical documentation become available in the future, a thorough medical assessment may be rendered at that time.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in warning and precautions that the patient should be warned of surgical risks, and made aware of possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, lack of ingrowth, loss of sterility during procedure, osteolysis, traumatic injury, joint tightness, patient condition or postoperative care.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
COCR 12/14 FEM HEAD 28 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15080103
Report Number1020279-2022-03405
Device Sequence Number17433509
Product Code LPH
UDI-Device Identifier03596010194138
UDI-Public03596010194138
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302804
Device Catalogue Number71302804
Device Lot Number920761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale